Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 449, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 15, 2001, 1:02 AM CDT for Ashley County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2001, 1:02 AM CDT (06:02 UTC)
- Expired
- Jun 15, 2001, 1:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 181 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3314 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
811
WUUS54 KJAN 150604
SVRJAN
ARC003-150645-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
102 AM CDT FRI JUN 15 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 145 AM CDT
* AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS 13 MILES WEST OF FOUNTAIN HILL...OR
ABOUT 14 MILES NORTHWEST OF CROSSETT...MOVING SOUTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR NORTH CROSSETT...CROSSETT AT 115 AM CDT
BE NEAR FOUNTAIN HILL AT 120 AM CDT
BE NEAR HAMBURG AT 125 AM CDT
BE NEAR PORTLAND...MONTROSE AT 140 AM CDT
DAMAGING WINDS UP TO 60 MPH CAN BE EXPECTED. GO TO A SAFE PLACE NOW
AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED.
RELAY ALL REPORTS TO YOUR LOCAL LAW ENFORCEMENT AGENGY OR THE
NATIONAL WEATHER SERVICE OFFICE SERVING YOUR AREA.
LAT...LON 3320 9210 3308 9193 3312 9146 3336 9146
3340 9167 3340 9196 3331 9196What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:35 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 14, 10:35 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 1035 PM CDT THU JUN 14 2001 LINE OF STRONG TO SEVERE STORMS NOTED ACROSS NORTHERN TEXAS THROUGH WESTERN ARKANSAS. TIMING PUTS THE LINE INTO THE NORTHWEST PART OF THE COUNTY WARNING AREA AFTER MIDNIGHT AT AROUND 2 AM. SO HAVE INCREASED POPS IN THE WEST AND NORTH. HAVE BEST POPS IN THE NORTHWEST WITH THE MENTION OF A FEW POSSIBLY SEVERE. THE LINE SHOULD WEAKEN SOME AS IT MOVES INTO AN AREA OF LESS WIND SHEAR WITH HEIGHT AND AWAY FROM THE UPPER TROUGH. .JAN... MS...NONE. LA...NONE. AR...NONE. 17
In the hours before
Special weather statement, Jun 14, 10:12 PM CDT, 2 hours 50 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1012 PM CDT THU JUN 14 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO THE EARLY MORNING HOURS OVER EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI GENERALLY ALONG AND NORTH AND WEST OF A CROSSETT AND EUDORA ARKANSAS - HOLLANDALE - TCHULA - GRENADA MISSISSIPPI LINE. THE MAIN THREAT WILL BE FOR DAMAGING WINDS AND SHOULD OCCUR MORE TOWARDS DAYBREAK FRIDAY MORNING. ELSEWHERE...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY MORNING WITH ACTIVITY EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. ACTIVATION OF STORM SPOTTERS MAY BE NEEDED EARLY FRIDAY MORNING OVER THE MISSISSIPPI DELTA AND ACROSS THE REMAINDER OF NORTHEAST LOUISIANA AND MISSISSIPPI ON FRIDAY. ...FLOODING... RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE OVER PORTIONS OF EXTREME SOUTHEAST ARKANSAS INTO PORTIONS OF NORTHWEST MISSISSIPPI EARLY FRIDAY MORNING AS A COLD FRONT APPROACHES FROM THE WEST. ISOLATED EVEN HEAVIER AMOUNTS ARE POSSIBLE AS LOW LEVEL MOISTURE IS ABUNDANT WHICH COULD CAUSE MINOR STREET AND SMALL STREAM FLOODING IN LOCALIZED AREAS EARLY FRIDAY. A COLD FRONT OVER THE SOUTHERN PLAINS WILL CONTINUE TO APPROACH THE LOWER MISSISSIPPI VALLEY ON FRIDAY. AHEAD OF THIS FEATURE... AN ONGOING SQUALL LINE NOW OVER THE ARK-LA-TEX REGION IS EXPECTED TO WEAKEN SOMEWHAT AS IT APPROACHES THE MISSISSIPPI DELTA AREA. HOWEVER...ABUNDANT LOW LEVEL MOISTURE AND EXISTING INSTABILITY WILL HELP MAINTAIN ISOLATED SEVERE THUNDERSTORMS TOWARDS DAYBREAK FRIDAY MORNING OVER THIS REGION. DAMAGING WINDS TO 60 MPH AND HEAVY RAINFALL ARE THE MAIN THREAT AT THIS TIME. STORMS ARE EXPECTED AFFECT THE REMAINDER OF NORTHEAST LOUISIANA AND MISSISSIPPI AS FRIDAY WEARS ON WITH A FEW SEVERE STORMS POSSIBLE. ZFOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:58 AM CDT | Severe Thunderstorm Warning | JAN | Chicot | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.